MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWERMINI, WITH HAND CONTROLS; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS POWERMINI, WITH HAND CONTROLS; SAW, POWERED, AND ACCESSORIES
Catalog Number 72201500
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that before a procedure, the dyonics power mini got hot once it was plugged in and turned on.The procedure was performed, without any delay, using an equivalent sn backup.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed no physical damage.A functional evaluation was performed on the returned device and found that the motor, motor housing, suction and suction lever worked as intended.It's noted that the returned device did not get warm during the functional evaluation.No issues were found.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include a blade stall condition that will result in increased current draw from the control unit which will heat the motor and hand piece housing.This can be the result of gearbox corrosion caused by cleaning and sterilization methods and the chemicals involved.Based on this investigation, the need for corrective action is not indicated.

Brand Name
DYONICS POWERMINI, WITH HAND CONTROLS
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24334813
Report Number1643264-2026-00064
Device Sequence Number18585148
Product Code HAB
UDI-Device Identifier03596010621696
UDI-Public3596010621696
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/25/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown